Alert archive / Washington / Gale Warnings in 2011
Gale Warning 35, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Mar 28, 2011, 11:13 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2011, 11:13 PM PDT (06:13 UTC)
- Expired
- Mar 29, 2011, 6:00 AM PDT
- In force
- 7 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
766 WHUS76 KSEW 290613 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1113 PM PDT MON MAR 28 2011 PZZ150-153-156-170-173-176-291415- /O.UPG.KSEW.SC.Y.0671.000000T0000Z-110329T1500Z/ /O.NEW.KSEW.GL.W.0035.110329T0613Z-110329T1000Z/ /O.NEW.KSEW.SW.Y.0020.110329T1000Z-110330T0000Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 1113 PM PDT MON MAR 28 2011 ...GALE WARNING IN EFFECT UNTIL 3 AM PDT TUESDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 3 AM TO 5 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING FOR THE WASHINGTON COASTAL WATERS...WHICH IS IN EFFECT UNTIL 3 AM PDT TUESDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 3 AM TO 5 PM PDT TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * SOUTH WINDS 25 TO 35 KNOTS UNTIL LATE TONIGHT...THEN EASING TO SOUTHWEST 10 T0 20 KNOTS. * SEAS...10 TO 12 FEET THROUGH TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ132-291415- /O.CON.KSEW.SC.Y.0673.000000T0000Z-110329T1800Z/ /O.CON.KSEW.GL.A.0016.110330T1800Z-110331T0300Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 1113 PM PDT MON MAR 28 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT TUESDAY... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE EAST ENTRANCE OF THE STRAIT OF JUAN DE FUCA UNTIL 11 AM PDT TUESDAY. A GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * SEE MARINE FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ110-291415- /O.CON.KSEW.RB.Y.0019.000000T0000Z-110330T0000Z/ GRAYS HARBOR BAR- 1113 PM PDT MON MAR 28 2011 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 5 PM PDT TUESDAY... A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FOR THE GRAYS HARBOR BAR UNTIL 5 PM PDT TUESDAY. * SEE MARINE FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ133>135-291415- /O.CON.KSEW.SC.Y.0673.000000T0000Z-110329T1800Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL- 1113 PM PDT MON MAR 28 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ADMIRALTY INLET...THE NORTH INLAND WATERS AND PUGET SOUND AND HOOD CANAL UNTIL 11 AM PDT TUESDAY. * SEE MARINE FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-291415- /O.CON.KSEW.SC.Y.0671.000000T0000Z-110329T1500Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 1113 PM PDT MON MAR 28 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE WEST ENTRANCE OF THE STRAIT OF JUAN DE FUCA UNTIL 8 AM PDT TUESDAY. * SEE MARINE FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-291415- /O.CON.KSEW.GL.A.0016.110330T1800Z-110331T0300Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 1113 PM PDT MON MAR 28 2011 ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... A GALE WATCH REMAINS IN EFFECT FOR THE CENTRAL STRAIT OF JUAN DE FUCA FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * SEE MARINE FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ WWW.WEATHER.GOV/SEATTLE
2 follow-up statements
467 WHUS76 KSEW 290736 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1236 AM PDT TUE MAR 29 2011 PZZ132-291545- /O.UPG.KSEW.SC.Y.0673.000000T0000Z-110329T1800Z/ /O.EXB.KSEW.GL.W.0035.000000T0000Z-110329T1300Z/ /O.CON.KSEW.GL.A.0016.110330T1800Z-110331T0300Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 1236 AM PDT TUE MAR 29 2011 ...GALE WARNING IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING FOR THE EAST ENTRANCE OF THE STRAIT OF JUAN DE FUCA...WHICH IS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. A GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * WIND...SOUTHEAST WIND 25 TO 35 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ150-153-156-170-173-176-291545- /O.CON.KSEW.GL.W.0035.000000T0000Z-110329T1000Z/ /O.CON.KSEW.SW.Y.0020.110329T1000Z-110330T0000Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 1236 AM PDT TUE MAR 29 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT EARLY THIS MORNING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... A GALE WARNING REMAINS IN EFFECT FOR THE WASHINGTON COASTAL WATERS UNTIL 3 AM PDT EARLY THIS MORNING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * SOUTH WINDS 25 TO 35 KNOTS UNTIL LATE TONIGHT...THEN EASING TO SOUTHWEST 10 T0 20 KNOTS. * SEAS...10 TO 12 FEET THROUGH TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ110-291545- /O.CON.KSEW.RB.Y.0019.000000T0000Z-110330T0000Z/ GRAYS HARBOR BAR- 1236 AM PDT TUE MAR 29 2011 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FOR THE GRAYS HARBOR BAR UNTIL 5 PM PDT THIS AFTERNOON. * SEE MARINE FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ133>135-291545- /O.CON.KSEW.SC.Y.0673.000000T0000Z-110329T1800Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL- 1236 AM PDT TUE MAR 29 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE ADMIRALTY INLET...THE NORTHERN INLAND WATERS AND PUGET SOUND AND HOOD CANAL UNTIL 11 AM PDT THIS MORNING. * SEE MARINE FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-291500- /O.CON.KSEW.SC.Y.0671.000000T0000Z-110329T1500Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 1236 AM PDT TUE MAR 29 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE WEST ENTRANCE OF THE STRAIT OF JUAN DE FUCA UNTIL 8 AM PDT THIS MORNING. * SEE MARINE FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-291545- /O.CON.KSEW.GL.A.0016.110330T1800Z-110331T0300Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 1236 AM PDT TUE MAR 29 2011 ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... A GALE WATCH REMAINS IN EFFECT FOR THE CENTRAL STRAIT OF JUAN DE FUCA FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * SEE MARINE FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ WWW.WEATHER.GOV/SEATTLE
698 WHUS76 KSEW 291014 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 314 AM PDT TUE MAR 29 2011 PZZ150-153-156-291815- /O.CAN.KSEW.SW.Y.0020.000000T0000Z-110330T0000Z/ /O.EXP.KSEW.GL.W.0035.000000T0000Z-110329T1000Z/ /O.EXA.KSEW.SC.Y.0671.000000T0000Z-110329T1500Z/ /O.NEW.KSEW.SW.Y.0021.110329T1500Z-110330T0000Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 314 AM PDT TUE MAR 29 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON... ...GALE WARNING HAS ENDED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY FOR THE WASHINGTON COASTAL WATERS OUT 10 NM...WHICH IS IN EFFECT UNTIL 8 AM PDT THIS MORNING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON. THE GALE WARNING HAS ENDED. * SEE THE MARINE FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ170-173-176-291815- /O.EXP.KSEW.GL.W.0035.000000T0000Z-110329T1000Z/ /O.CON.KSEW.SW.Y.0020.000000T0000Z-110330T0000Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 314 AM PDT TUE MAR 29 2011 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...GALE WARNING HAS ENDED... THE GALE WARNING IS NO LONGER IN EFFECT FOR THE WASHINGTON COASTAL WATERS FROM 10 TO 60 NM OFFSHORE. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * SEE THE MARINE FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ135-291115- /O.CAN.KSEW.SC.Y.0673.000000T0000Z-110329T1800Z/ PUGET SOUND AND HOOD CANAL- 314 AM PDT TUE MAR 29 2011 ...SMALL CRAFT ADVISORY HAS BEEN CANCELED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELED THE SMALL CRAFT ADVISORY FOR PUGET SOUND AND HOOD CANAL. $$ PZZ132-291815- /O.CON.KSEW.GL.W.0035.000000T0000Z-110329T1300Z/ /O.EXB.KSEW.SC.Y.0673.110329T1300Z-110329T1500Z/ /O.CON.KSEW.GL.A.0016.110330T1800Z-110331T0300Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 314 AM PDT TUE MAR 29 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY FOR THE EAST ENTRANCE OF THE STRAIT OF JUAN DE FUCA...WHICH IS IN EFFECT UNTIL 8 AM PDT THIS MORNING. A GALE WARNING REMAINS IN EFFECT FOR UNTIL 6 AM PDT EARLY THIS MORNING. A GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * SEE THE MARINE FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ130-291815- /O.CON.KSEW.SC.Y.0671.000000T0000Z-110329T1500Z/ /O.EXB.KSEW.SW.Y.0020.110329T1500Z-110330T0000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 314 AM PDT TUE MAR 29 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR THE WEST ENTRANCE OF THE STRAIT OF JUAN DE FUCA...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. * SEE THE MARINE FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ110-291815- /O.EXT.KSEW.RB.Y.0019.000000T0000Z-110330T1200Z/ GRAYS HARBOR BAR- 314 AM PDT TUE MAR 29 2011 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 5 AM PDT WEDNESDAY... THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT FOR THE GRAYS HARBOR BAR UNTIL 5 AM PDT WEDNESDAY. * SEE MARINE FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ133-134-291500- /O.EXT.KSEW.SC.Y.0673.000000T0000Z-110329T1500Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 314 AM PDT TUE MAR 29 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM PDT THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FOR THE NORTHERN INLAND WATERS AND ADMIRALTY INLET UNTIL 8 AM PDT THIS MORNING. * SEE MARINE FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-291815- /O.CON.KSEW.GL.A.0016.110330T1800Z-110331T0300Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 314 AM PDT TUE MAR 29 2011 ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... A GALE WATCH REMAINS IN EFFECT FOR THE CENTRAL STRAIT OF JUAN DE FUCA FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * SEE THE MARINE FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Mar 28, 9:00 PM PDT, 2 hours 13 minutes earlier.
Area forecast discussion, Mar 28, 9:00 PM PDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
900 PM PDT MON MAR 28 2011
.SYNOPSIS...A FRONTAL SYSTEM WILL REACH THE AREA TONIGHT WITH
ANOTHER ROUND OF RAIN FOR THE AREA. THERE WILL BE A VERY BRIEF LULL
IN SHOWER ACTIVITY TUESDAY BEFORE THE NEXT SYSTEM ARRIVES. THIS NEXT
STRONGER FRONTAL SYSTEM WILL STALL OVER THE REGION WEDNESDAY AND
THURSDAY...FOR POTENTIALLY HEAVY RAIN IN THE MOUNTAINS. THE PATTERN
WILL BECOME MORE SHOWERY BY THE END OF THE WEEK.
&&
.SHORT TERM...A COLD FRONT WILL BRING RAIN TONIGHT...CHANGING TO
SHOWERS TUESDAY MORNING. AFTER A BRIEF BREAK...A WARM FRONT WILL
BRING MORE...AND HEAVIER RAINS TUESDAY NIGHT AND WEDNESDAY. MODELS
SUGGEST THERE WILL BE A BIT OF A LULL LATER WEDNESDAY THEN ANOTHER
SURGE OF MOISTURE WILL INCREASE RAINS OVER THE AREA WEDNESDAY NIGHT
AND THURSDAY. ALL IN ALL THE NEXT THREE DAYS LOOK PRETTY WET...MORE
LIKE LATE NOVEMBER THAN LATE MARCH.
SNOW LEVELS WILL BE LOW ENOUGH WITH THE SYSTEM TONIGHT TO BRING SNOW
TO THE PASSES. A WINTER WEATHER ADVISORY IS IN EFFECT FOR THIS. SNOW
LEVELS WILL RISE WELL ABOVE PASS LEVELS TUESDAY NIGHT THROUGH
THURSDAY...ENDING THE MOUNTAIN SNOW THREAT...BUT INCREASING THE
RIVER FLOODING THREAT. SEE THE HYDROLOGY SECTION BELOW FOR MORE
DETAILS. NO UPDATES PLANNED THIS EVENING. SCHNEIDER
.LONG TERM...PREVIOUS DISCUSSION...OUR WET AND ACTIVE PERIOD MAY
STRETCH INTO FRI AS THE FLOW ALOFT REMAINS NEARLY ZONAL. THEN ON
SAT...MODELS SHOW A SHORT WAVE TROUGH PASSING THROUGH...RESULTING IN
MORE SHOWERS. WE MAY SEE A BRIEF RESPITE BY SUNDAY AS THE FLOW ALOFT
BECOMES MORE NWLY...THANKS TO A RIDGE BUILDING OFFSHORE. WILL
PROBABLY STILL SEE A FEW SHOWERS IN THE CASCADES BUT TOTAL QPF
AMOUNTS ARE NOT HEAVY...WITH JUST A FEW SHOWERS IN THE LOWLANDS. THE
RIDGE AXIS MAY SHIFT INLAND ON MON...BUT THERE IS ANOTHER WARM FRONT
RIGHT ON OUR DOORSTEP. THIS SYSTEM MAY SPREAD MORE RAIN TO THE
REGION MON AFTERNOON OR EVENING...DEPENDING ON THE MODEL. DUE TO
TIMING DIFFERENCES IN THE MODELS WILL STICK WITH A PERSISTENCE
FORECAST...NUDGED TOWARD CLIMO. 33
&&
.HYDROLOGY...PREVIOUS DISCUSSION...RAIN TONIGHT AND TUESDAY WILL NOT
CAUSE ANY FLOODING. AMOUNTS ARE LIGHT AND THE SNOW LEVEL WILL BE
RELATIVELY LOW...3000 FEET. HOWEVER THE SATELLITE SHOWS A VERY MOIST
LOOKING SYSTEM EMBEDDED IN A WESTERLY JET HEADED RIGHT FOR THE
PACIFIC NORTHWEST OUT BEYOND 150W. THIS COULD BE A CONCERN LATER IN
THE WEEK.
THE EURO AND GFS STILL DISAGREE. THE EURO BRINGS A SOLID 24 HOURS OF
HEAVY RAIN TO THE OLYMPICS 00Z WEDNESDAY TO 00Z THURSDAY AND HAS
SIGNIFICANT RAINFALL FOR ANOTHER 24 HOURS AFTER THAT. THAT SOLUTION
WOULD CAUSE RIVERS IN THOSE AREAS TO RISE SHARPLY AND THE MOST FLOOD
PRONE RIVERS...SUCH AS THE SKOKOMISH AND SNOQUALMIE...MIGHT EVEN GET
TO FLOOD STAGE. THE GFS BRINGS A FAIR AMOUNT OF RAIN TO THE OLYMPICS
AND NORTH CASCADES TUESDAY NIGHT AND WEDNESDAY BUT AFTER THAT THERE
IS A LONG LULL...12-18 HOURS...WITH LITTLE RAIN. THE GFS BRINGS A
FINAL BURST OF RAIN THURSDAY AFTERNOON AND EVENING. THIS SOLUTION IS
LESS THREATENING AND THE QPF FORECAST HAS LEANED TOWARD IT. HOWEVER
THE UNCERTAINTY IS ENOUGH TO WARRANT A FLOOD POTENTIAL OUTLOOK WHICH
WILL GO OUT THIS AFTERNOON.
FLOODING ON THE GREEN RIVER IS UNLIKELY OVER THE NEXT 10 DAYS. BURKE
.AVIATION...A COLD FRONT OVER THE COASTAL WATERS AT 03Z WILL MOVE
ACROSS PUGET SOUND 09Z-12Z. LOW LEVEL WINDS FL050-FL100 WILL BE SSW
40 KT 06Z VEERING TO WSW BY 12Z...THEN EASING. MODERATE W FLOW ALOFT
ABOVE FL100 WILL BECOME NW BEHIND THE FRONT. LOW LEVEL MOISTURE IS
ALREADY INCREASING ACROSS W WA AHEAD OF THE FRONT AS AREAS OF RAIN
SPREAD INLAND. CIGS WILL LOWER TO OVC020-030.
MODEST IMPROVEMENT TO BKN-OVC030-050 IS EXPECTED AFTER 18Z. RAIN
FROM THE NEXT FRONTAL SYSTEM WILL SPREAD INLAND BY 00Z.
KSEA...CIGS BKN-OVC025-035 THROUGH 07Z MAY END UP DROPPING A LITTLE
LOWER TO OVC020-025 AS THE FRONT MOVES OVERHEAD AROUND 12Z. LOW
LEVEL WINDS FL050-FL100 WILL BE SSW 40 KT 06Z VEERING TO WSW BY
12Z...THEN EASING. SURFACE WINDS WILL REMAIN S 5-10 KT...NO WIND
SHIFTS EXPECTED. KAM
&&
.MARINE...COLD FRONT OVER THE COASTAL WATERS AROUND 03Z WILL MOVE
INLAND ACROSS PUGET SOUND 09Z-12Z. NEW 00Z NAM IS A LITTLE FASTER
THAN THE 18Z GFS BUT THE DIFFERENCE IS NOT SIGNIFICANT. SMALL CRAFT
ADVISORIES WILL REMAIN UP FOR MOST AREAS...BUT SO FAR SCA WINDS HAVE
BEEN SPOTTY. STRONGEST WINDS SHOULD BE JUST AHEAD OF THE FRONT LATE
TONIGHT THEN EASING BY 15Z. MOST ADVISORIES EXTEND THROUGH TUESDAY
MORNING SO WILL SEE WHAT THE 00Z GFS/WRF-GFS INDICATE THEN LOOK AT
ADJUSTMENTS ON THE 3 AM FORECAST.
ANOTHER FRONTAL SYSTEM APPROACHES THE AREA TUESDAY NIGHT. MODELS
SHOW SCA S WINDS AHEAD OF THE FRONT...BUT STRONG ONSHORE FLOW
DEVELOPING WEDNESDAY MORNING BEHIND THE FRONT COULD GENERATE GALES
IN THE STRAIT. A GALE WATCH WILL REMAIN IN EFFECT FOR THAT.
A WEAK SURFACE TROUGH MAY CROSS THE AREA THURSDAY MORNING FOLLOWED
BY A SOMEWHAT STRONGER FRONT FRIDAY MORNING. KAM
&&
.AVALANCHE...PREVIOUS DISCUSSION...GRADUALLY INCREASING AMOUNTS OF
RECENT SNOW BECOMING WET AND WEAK WITH DAYTIME WARMING OR
SUNSHINE...BOTH OF WHICH MAY HAVE CONTRIBUTED TO AVALANCHE FATALITY
OF SNOWBOARDER SUNDAY PM WEST OF STEVENS PASS. WHILE SAD AND VERY
SERIOUS...THE UPCOMING WARMING AND HEAVY RAIN OR SNOW ANTICIPATED
LATE TUESDAY AND WEDNESDAY WILL HAVE A BROADER IMPACT. REMEMBER THAT
WE HAVE HAD FROM ABOUT 7 TO 15 FEET OF SNOW IN MARCH...ALL AT LOW
FREEZING LEVELS WITH NO SIGNIFICANT RAIN EVENTS TO STABILIZE. WITH
FORECAST MODELS INDICATING PROLONGED WARMING EVENT AND PERIODS OF
HEAVY PRECIPITATION TUESDAY NIGHT INTO WEDNESDAY AND BEYOND...THE NW
SNOWPACK SHOULD BE STRONGLY AND NEGATIVELY AFFECTED WITH HIGH DANGER
DESCENDING TO LOW ELEVATIONS. HEAVY RAIN OR WET DENSE SNOW SHOULD
LOAD...WET..OR WEAKEN THE LARGE AMOUNTS OF SNOW AND PRODUCE ABUNDANT
NATURAL AVALANCHES ALONG WITH INCREASING POTENTIAL FOR ISOLATED
LARGE EVENTS. BACK COUNTRY TRAVELERS WOULD DO WELL TO PLAN SPRING
ACTIVITIES AT HOME ON WEDNESDAY RATHER THAN VENTURE INTO AVALANCHE
TERRAIN...WITH EVEN RELATIVELY FLAT AVALANCHE PATH RUNOUTS POSSIBLY
IMPACTED BY NEW DEBRIS. MOORE
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM TONIGHT THROUGH
5PM PDT TUE FOR THE CASCADES.
AVALANCHE WATCH FOR LATE TUESDAY INTO WEDNESDAY FOR CASCADES
AND OLYMPICS.
PZ...SMALL CRAFT ADVISORY ALL WATERS EXCEPT CENTRAL STRAIT.
SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR.
GALE WATCH CENTRAL STRAIT AND EAST ENTRANCE WEDNESDAY AFTERNOON.The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 11:13 PM PDT | Small Craft Advisory for Hazardous Seas | SEW | 18 hr | |
| Mar 29, 3:14 AM PDT | Small Craft Advisory for Hazardous Seas | SEW | 14 hr | |
| Mar 29, 3:41 AM PDT | Flood Watch | SEW | Clallam, Jefferson, King, Lewis, Mason, Pierce and 4 more | 3 days |
| Mar 29, 3:08 PM PDT | Small Craft Advisory | SEW | 56 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.